Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 37, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 19, 2012, 10:06 PM EDT for Anne Arundel County, Baltimore County, City of Baltimore, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 10:06 PM EDT (02:06 UTC)
- Expired
- Jul 20, 2012, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 11:53 PM EDT | FLASH FLOOD | 1 E Baltimore Inner Har, MD | ROAD CLOSURES DUE TO FLOODING AT ALICEANNA ST AND S CAROLINE ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WGUS51 KLWX 200206
FFWLWX
MDC003-005-510-200500-
/O.NEW.KLWX.FF.W.0037.120720T0206Z-120720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1006 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
NORTHEASTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
* UNTIL 100 AM EDT
* AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3929 7638 3923 7638 3919 7644 3920 7650
3922 7652 3918 7652 3914 7642 3911 7644
3917 7668 3939 7685 3943 7639 3931 7632
$$
BJL1 follow-up statement
772
WGUS71 KLWX 200329
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1129 PM EDT THU JUL 19 2012
MDC003-005-510-200500-
/O.CON.KLWX.FF.W.0037.000000T0000Z-120720T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-
1129 PM EDT THU JUL 19 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
NORTHEASTERN ANNE ARUNDEL...BALTIMORE CITY AND SOUTHERN BALTIMORE
COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE INCH CAN BE EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3929 7638 3923 7638 3919 7644 3920 7650
3922 7652 3918 7652 3914 7642 3911 7644
3917 7668 3939 7685 3943 7639 3931 7632
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:24 PM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 19, 3:24 PM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 324 PM EDT THU JUL 19 2012 .SYNOPSIS... A COLD FRONT WILL INCH SOUTH ACROSS THE REGION TONIGHT. LOW PRESSURE WILL DEVELOP ALONG THE STATIONARY FRONT TO OUR SOUTH FRIDAY...CONTINUING A PERIOD OF ACTIVE WEATHER THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... LEE TROUGH EXTENDS FROM SRN NJ TO THE NC PIEDMONT PER 18Z RAP SFC ANALYSIS. ISOLATED THUNDERSTORMS WRN SHORE OF THE BAY NORTH OF ANNAPOLIS...WITH SCATTERED THUNDERSTORMS DEVELOPING IN THE LEE OF THE ALLEGHENY FRONT. THROUGH 4PM EXPECT MORE DEVELOPMENT IN SRN MD AND N-CNTRL MD. AS OF 19Z...WIDE SWATH OF STRONG-NOT-SEVERE THUNDERSTORMS AHEAD OF A WEAK SFC LOW STRETCH FROM WRN PA TO NERN KY IS SLOWLY SHIFTING EAST...ON TRACK TO PUSH EAST OF THE ALLEGHENY FRONT BY 6PM. WHAT WILL HAPPEN EAST FROM THERE IS MORE UNCERTAIN. INTENSITY WILL CERTAINLY DIMINISH UPON CROSSING THE APPALACHIANS. MODERATE CAPE OF 1000-2000 J/KG SHOULD ALLOW AT LEAST SCATTERED ACTIVITY TO BE MAINTAINED AS IT SHIFTS EAST. BEST GUESS RIGHT NOW IS FOR SCATTERED THUNDERSTORMS ACROSS THE BALT-WASH METRO IN THE 9PM TO MIDNIGHT TIMEFRAME /WITH ISOLATED TO SCATTERED STORMS ACROSS BALTIMORE LATE THIS AFTERNOON/. TONIGHT...FRONTAL BOUNDARY STALLS OVER THE AREA IN THE WAKE OF THE APPROACHING SFC LOW. EXPECT ONGOING SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT PARTICULARLY FOR NRN SECTIONS OF THE CWA WHERE UPPER DYNAMICS ARE BETTER WITH AN APPROACHING SHORTWAVE. THERE IS ABUNDANT MOISTURE WITH PWATS WITH SATELLITE DERIVED BLENDED TOTAL PWATS RIGHT AROUND 2 INCHES. THE PRESENCE OF MESOSCALE BOUNDARIES FROM THIS AFTERNOON CONVECTION AND A LOW MOVING PERPENDICULAR TO THEM COULD CAUSE LOCALIZED FLASH FLOODING. SHOULD THREAT AREAS BECOME BETTER DEFINED...EVENING SHIFT MAY CONSIDER A FLASH FLOOD WATCH. MIN TEMPS LOW TO MID 70S...UPR 70S URBAN. FRIDAY...SECONDARY SFC LOW AHEAD OF A SHORTWAVE SHIFTS EAST ACROSS THE CENTRAL MID ATLANTIC WITH PRECIP MOST OF THE DAY...WENT CATEGORICAL FOR THE AFTERNOON CONSIDERING LOW PLACEMENT OVER CNTRAL VA AND DIURNAL TRENDS. MAX TEMPS LOW TO MID 80S /UPR 80S SOUTH OF LOW...INVOF KCHO/ UNDER CLOUDY SKIES AND PRECIP. PWATS REMAIN HIGH SO BUMPED UP QPF TO IN EXCESS OF HALF AN INCH...LOCAL AMOUNTS OF 1-2 INCHES CERTAINLY POSSIBLE WITH AN ONSHORE FLOW NORTHEAST OF THE LOW PROVIDING A GOOD MOISTURE FLUX. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... LOPRES PASSES S OF CWFA FRI EVE...PLACING AREA W/IN ZN OF STRONG LLVL ONSHORE MARITIME FLOW. H8 FLOW WLY...MAKING FOR A GOOD OVERRUNNING SETUP. PWAT AOA 2IN...EMPHASIZING PCPN POTL. AM CARRYING CAT POPS NE OF HGR-DCA-XSA...BUT TRANSITIONING AWAY FM THUNDER TWD RAIN DUE TO INCRSG MDL STABILITY. THE CDFNT /MARKING THE TRANSITION BTWN STBL AND UNSTBL AIR/ REMAINS ACRS CWFA SAT. GIVEN THE CONTD ELY FLOW INVOF A WK BNDRY...NEED TO KEEP POPS IN THE FCST THRU THE DAY. HV SEPARATED THE S /TSRA/ FM THE REST OF THE CWFA /-SHRA/. FM THE STANDPOINT OF PCPN PROCESSES...MAY ALMOST BE ABLE TO MAKE AN ARGUMENT FOR -RA INSTEAD. BNDRY SAGS SWD A PINCH SAT NGT...BUT STILL HV IMPULSES RIDING ALONG IT. THEREFORE...NEED TO KEEP CHC SHRA RUNNING THRU ANOTHER NGT... PRIMARILY CENTRAL VA AND SRN MD. RDGG AND SLGTLY DRIER AIR BUMPS SWD SUN MRNG. BUT THERE/S STILL MODEST INSTBY W/IN THE COLUMN /SUBZERO LI AND SVRL HND JOULES CAPE/...WHICH SUGGESTS THAT DIURNAL ACTIVITY PSBL. THAT WUD DEPEND ON CHARACTER OF H8-5 TROF AXIS...WHICH GDNC DRAWING A LTL SHAKY ATTM. AM NOT SURE IF WE/D BE W/IN A SUBSIDENT RGN. HENCE...20-30 PCT POPS /TSRA/ RTN FOR SUN AFTN. THRUT THIS PD...MOS GDNC W/IN A CPL DEGREES OF EACH OTHER...AND FAIRLY CONSISTENT WL GOING FCST. THEREFORE...HV BLENDED NEW GDNC IN W/ A LTL BIT OF PRVS FCST. && .LONG TERM /MONDAY THROUGH THURSDAY/... H5 TROF AXIS PERSISTS ALONG EASTERN CONUS/ATLC COAST MON-TUE. AS S/WV ENERGY DROPS INTO THE TROF AXIS MON NGT-TUE MRNG...IT/LL PROVIDE THE FOCUS FOR MORE SHRA/TSRA. PRIMARILY DIURNAL SCHC/CHC POPS THRUT. HIPRES/SUBSIDENCE PROGGED TO BLD BHD THAT WED. IT/S STILL TBD WHETHER THIS TIME THE FNT WL BE ABLE TO CLR AREA...OR IT TOO STALLS OUT NEARBY. ATTM WL RUN OPTIMISTICALLY...PLACING A 36 HR DRY PD W/IN DATABASE BEFORE WE CREEP BACK TWD CLIMO /20-30 PCT CHC TSTMS/ ON DAY 7. PER TEMPS...MAXT LWR 90S...XCPT FOR UPR 80S WED BHD FNT. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A STATIONARY FRONT IS EXPECTED TO SETUP ACROSS THE CENTRAL MID ATLANTIC TONIGHT AND PERSIST THROUGH FRIDAY. LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS THE TERMINALS LATER FRIDAY. POTENTIAL FOR HEAVY AND STRONG THUNDERSTORMS/IFR CONDS CONTINUES THIS EVENING THROUGH FRIDAY. MVFR TO LCL IFR W/IN MOSTLY WDLY SCT TSTMS. PCPN WL BE MOST PROLIFIC /NMRS-DEF/ FRI NGT...WHEN CHARACTER WL BE TRANSITIONING TWD RAIN. MOST OF THE TIME WL BE VFR THO. ELY MRNG BR ALSO A CONSIDERATION. && .MARINE... A STATIONARY FRONT IS EXPECTED TO SETUP ACROSS THE CENTRAL CHESAPEAKE BAY REGION TONIGHT AND PERSIST THROUGH FRIDAY. LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS THE WATERS LATER FRIDAY. POTENTIAL FOR HEAVY AND STRONG THUNDERSTORMS/ AND SPECIAL MARINE WARNINGS CONTINUES THIS EVENING THROUGH FRIDAY. ELY FLOW AND A PASSING IMPULSE FRI NGT WL SUPPORT NMRS SHRA. BYD THAT...A BNDRY WL BE STALLED NEARBY. SCHC/CHC TSRA DAILY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...BAJ/HTS NEAR TERM...BAJ SHORT TERM...HTS LONG TERM...HTS AVIATION...BAJ/HTS MARINE...BAJ/HTS
Hazardous weather outlook, Jul 19, 7:34 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 734 PM EDT THU JUL 19 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 200945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 734 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION COULD BECOME NECESSARY THIS EVENING. LIMITED ACTIVATION IS ALSO POSSIBLE ON FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-200945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 734 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION COULD BECOME NECESSARY THIS EVENING. LIMITED ACTIVATION IS ALSO POSSIBLE ON FRIDAY.
In the hours before
Local storm report, Jul 19, 8:02 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 WNW KEEZLETOWN 38.42N 78.82W
07/18/2012 ROCKINGHAM VA TRAINED SPOTTER
TREE DOWN ON BETTS ROAD
&&
EVENT NUMBER LWX1200948
KLWSpecial weather statement, Jul 19, 8:43 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
843 PM EDT THU JUL 19 2012
MDZ004-005-009-010-VAZ030-031-042-052-501-WVZ053-200130-
FREDERICK MD-MONTGOMERY MD-WARREN VA-CLARKE VA-JEFFERSON WV-
CARROLL MD-NORTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-HOWARD MD-LOUDOUN VA-
843 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...WARREN...
CLARKE...JEFFERSON...CARROLL...NORTHERN FAUQUIER...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...HOWARD AND LOUDOUN COUNTIES...
AT 843 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARRY GROVE STADIUM TO PURCELLVILLE TO 2 MILES NORTH
OF MARKHAM...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE LINCOLN...HAMILTON...DOUBS...ADAMSTOWN...
ASHVILLE...ADA...PAEONIAN SPRINGS...BUCKEYSTOWN...TUSCARORA AND ST.
LOUIS.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3945 7698 3926 7705 3905 7730 3906 7733
3885 7753 3879 7769 3887 7821 3915 7783
3948 7748
TIME...MOT...LOC 0043Z 270DEG 21KT 3941 7743 3915 7771
3893 7801
BJLSpecial weather statement, Jul 19, 9:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT THU JUL 19 2012
DCZ001-MDZ009-013-VAZ042-052>054-200215-
MONTGOMERY MD-DISTRICT OF COLUMBIA DC-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-PRINCE GEORGES MD-LOUDOUN VA-
FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
928 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...
PRINCE GEORGES...LOUDOUN AND FAIRFAX COUNTIES...
AT 928 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF GREAT FALLS TO CHANTILLY TO 2 MILES
NORTHWEST OF BULL RUN...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE WEST MCLEAN...PIMMIT HILLS...MANTUA...DUNN
LORING...SOMERSET...GLEN ECHO...BETHESDA...MCLEAN...CHEVY CHASE
SECTION THREE AND CHEVY CHASE SECTION FIVE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3874 7701 3870 7707 3869 7711 3866 7714
3865 7713 3861 7720 3863 7723 3862 7723
3877 7768 3879 7769 3891 7746 3907 7735
3892 7679
TIME...MOT...LOC 0128Z 294DEG 31KT 3903 7723 3887 7735
3879 7751
BJLSpecial weather statement, Jul 19, 9:49 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
949 PM EDT THU JUL 19 2012
MDZ004-005-010-200215-
FREDERICK MD-CARROLL MD-HOWARD MD-
949 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...CARROLL AND HOWARD
COUNTIES...
AT 949 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERSVILLE TO 2 MILES EAST OF LISBON TO GLENWOOD...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE SYKESVILLE...ELDERSBURG AND OAKLAND.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3946 7693 3939 7688 3938 7689 3936 7687
3934 7688 3932 7685 3932 7682 3928 7678
3926 7697 3931 7710 3939 7717
TIME...MOT...LOC 0149Z 256DEG 15KT 3937 7710 3934 7702
3930 7702
BJLLocal storm report, Jul 19, 9:50 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
950 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM FLOOD 3 SW IJAMSVILLE 39.32N 77.36W
07/19/2012 FREDERICK MD TRAINED SPOTTER
SMALL CREEKS AND STREAMS BEGINNING TO OVERFLOW THEIR
BANKS NEAR INTERSECTION OF MD RT 80 AND I-270
&&
EVENT NUMBER LWX1200949
KLWSpecial weather statement, Jul 19, 10:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 PM EDT THU JUL 19 2012
MDZ004>006-009>011-013-014-200230-
FREDERICK MD-MONTGOMERY MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD-
1001 PM EDT THU JUL 19 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...CARROLL...
SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...ANNE
ARUNDEL AND HOWARD COUNTIES...
AT 1002 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF WINFIELD TO 4 MILES NORTHEAST OF
CLARKSVILLE TO CHEVY CHASE VIEW...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE CARROLLTOWNE...HENRYTON...FULTON...FOUR
CORNERS...LANGLEY PARK...WOODSTOCK...WHITE OAK...SIMPSONVILLE...
LOUISVILLE AND GRANITE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3954 7680 3927 7673 3895 7682 3902 7717
3925 7701 3950 7719
TIME...MOT...LOC 0202Z 268DEG 15KT 3943 7701 3925 7689
3902 7707
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:43 PM EDT | Special Weather Statement | LWX | Frederick, Montgomery | 47 min |
| Jul 19, 9:20 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Howard, Montgomery, Prince George's | 40 min |
| Jul 19, 9:34 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Montgomery, Prince George's | 41 min |
| Jul 19, 9:49 PM EDT | Special Weather Statement | LWX | Howard | 26 min |
| Jul 19, 10:01 PM EDT | Special Weather Statement | LWX | Howard | 29 min |
| Jul 19, 10:17 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll | 3 hr |
| Jul 19, 10:20 PM EDT | Special Weather Statement | LWX | Prince George's, City of Baltimore | 25 min |
| Jul 19, 10:24 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Jul 19, 10:45 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 45 min |
| Jul 19, 11:16 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 29 min |
| Jul 20, 1:06 AM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Jul 20, 4:26 AM EDT | Flash Flood Watch | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 17 hr |
| Jul 20, 3:36 PM EDT | Special Weather Statement | LWX | Allegany | 39 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.